News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Side effect of Wellbutrin


 Krisley - Sun Oct 28, 2007 1:02 pm

I am 40 years old, female, and have been taking Wellbutrin sr (or the generic) and the only side effect I had was weight loss and increased sex drive however recently I have noticed that it seems to take forever to reach orgasm. Not a problem I had until now. I have been taking it for about 2 months and want to stop if this is not going to go away. Is this a side effect and is it going to go away and is it okay to taper off and stop taking the wellbutrin. Oh and I was recently experiencing severe depression, paranoia and not being able to focus on tasks. Which is why I started taking it. All of those symptoms have subsided and I don't want them to come back. But I don't want to keep taking this if that problem is going to continue. Basically I realize this is probably a side effect but i really want to know if its going to go away.
Thanks
 Debbie Miller, RN - Sun Oct 28, 2007 2:43 pm

User avatar Hello,
Yes, this can be a side effect, though in Wellbutrin (even the generic) it is usually not, at least when compared to other antidepressants.

But, you bring up an important question. Many side effects are transcient, meaning, if you hang in there a few months your body adjusts and they are no longer a problem. I would give it a little more time and if you decide to go off the drug, do it only with the advice of your physician because you do not want a rebound depression (or any of the other undesirable problems you were experiencing). Those are concerns that affect your relationships and quality of life so you must weigh the risks and benefits.

It may be that you would respond better to one of the other medications. Sexual side effects do vary considerably with the individual so, while low in this medication for MOST people, it could be a problem for SOME.

Good luck.
 shannon24 - Thu Apr 03, 2008 11:55 am

Hi Im on Effexor xr 75 mg a day and wellbutin xl 300 mg a day, and I was wanting to know whats the highest dose of welllbutrin xl that can be taken? Im going to see my Doctor in two weeks and I was wanting her to take me off effexor xr very very slowly, but also wanted her to up my wellbutrin xl, so is any of this possible??? Thanks.......

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here